×

zbMATH — the first resource for mathematics

Existence of infinitely many homoclinic orbits in Hamiltonian systems. (English) Zbl 0725.58017
We consider a Hamiltonian system in \({\mathbb{R}}^{2N}\), \(z'=J\nabla_ zH(t,z)\), H being 1-periodic in time, and 0 being a hyperbolic rest point. Under global assumptions on H, we prove that there are always infinitely many orbits homoclinic to 0, i.e. such that \(z(\pm \infty)=0\). Those orbits are geometrically distinct, in the following sense: \[ (x,y\text{ are geometrically distinct}),\quad \Leftrightarrow \quad (\forall n\in {\mathbb{Z}}:\;x(.)\neq y(.-n)). \] The approach we use here is variational, and no transversality hypothesis is needed.
Reviewer: E.Séré (Paris)

MSC:
37J99 Dynamical aspects of finite-dimensional Hamiltonian and Lagrangian systems
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] Ambrosetti, A., Rabinowitz, P.: Dual variational methods in critical point theory and applications. J. Funct. Anal.14, 349–381 (1973) · Zbl 0273.49063
[2] Clarke, F.: Periodic solutions of Hamiltonian inclusions. J. Differ. Equations40, 1–6 (1951) · Zbl 0461.34030
[3] Coti Zelati, V., Ekeland, I., Séré, E.: A variational approach to homoclinic orbits in Hamiltonian systems. Math. Ann.288, 133–160 (1990) · Zbl 0731.34050
[4] Ekeland, I.: Convexity Methods in Hamiltonian’ Systems. Berlin Heidelberg New York: Springer 1989 · Zbl 0742.58047
[5] Hofer, H., Wysocki, K.: First order elliptic systems and the existence of homoclinic orbits in Hamiltonian systems. Preprint Rutgers University 1989 · Zbl 0702.34039
[6] Lions, P.L.: Solutions of Hartree-Fock equations for Coulomb systems. Preperint CEREMADE n. 8607. Paris 1988 · Zbl 0693.35047
[7] Lions, P.L.: The concentration-compactness principle in the calculus of variations. Rev. Mat. Iberoam.1, 145–201 (1985) · Zbl 0704.49005
[8] Moser, J.: Stable and random motions in Dynamical Systems. Princeton: Princeton University Press 1973 · Zbl 0271.70009
[9] Poincaré, H.: Les Méthodes Nouvelles de la Mécanique Céleste. Paris: Gauthier-Villars 1899
[10] Rabinowitz, P.H.: Periodic and heteroclinic orbits for a periodic Hamiltonian system. Preprint University of Wisconsin-Madison 1988 · Zbl 0701.58023
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.